Realizable homotopy colimits

Beatriz Rodriguez Gonzalez

We show that the composition of a homotopically meaningful `geometric realization' (or simple functor) with the simplicial replacement produces all homotopy colimits and Kan extensions in a relative category which is closed under coproducts. Examples (and its duals) include model categories, $\Delta$-closed classes and other concrete examples such as complexes on (AB4) abelian categories, (filtered) commutative dg algebras and mixed Hodge complexes. The resulting homotopy colimits satisfy the expected properties as cofinality and Fubini, and are moreover colimits in a suitable 2-category of relative categories. Conversely, the existence of homotopy colimits satisfying these properties guarantees that $hocolim_{\Delta^o}$ is a simple functor.

Keywords: Homotopy colimit; Simplicial descent category; Grothendieck derivator

2010 MSC: 18G55; 55U35, 18G30

Theory and Applications of Categories, Vol. 29, 2014, No. 22, pp 609-634.

Published 2014-10-21.

TAC Home